MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. APTIO AUTOMATION; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

SIEMENS HEALTHCARE DIAGNOSTICS INC. APTIO AUTOMATION; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Model Number 10713760
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer contacted siemens and reported that an operator was injured while troubleshooting a track motor jam on the aptio automation system.The operator noticed a sample tube carrier jam.The track motor and carrier belt were working (rotating).The operator removed the lower side panel while the upper side panel remained installed on the track and reached into the module to troubleshoot.The operator¿s finger was caught between the cogged belt and motor gear, resulting in an injury.The operator was taken to a hospital where an operation was performed on the finger, the operator was in the hospital one day and sent home for recovery.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted siemens to report that an operator was injured while troubleshooting a track motor (node id 33, track head) jam on the aptio automation system.The customer reported that the operator was taken to a hospital, had an operation on their finger, was in the hospital one day and sent home for recovery.The type of procedure and extent of injury is unknown.A siemens customer service engineer (cse) was dispatched to the customer site to inspect the track.The cse performed troubleshooting on the track lane, which was not moving, and noted the cogged belt was off from the motor and pulley gears.The cse paused the track to place the cogged belt back in place and on the gears and verified the system's performance.The cause of the operator injury was a use error.The operator did not follow the safety information (section 2.1.2 moving parts) in the aptio automation operator¿s guide that states caution do not open or remove safety shields and covers during sample processing or if the automation module is on-line and caution do not use the automation system with the safety shields or covers removed.Siemens is investigating.
 
Additional Manufacturer Narrative
Corrected information: the initial mdr (2432235-2024-00173) and this supplemental mdr (2432235-2024-00173-s1) were submitted using the mdr number prefix (2432235).The correct mdr (2517506-2024-00211), was filed on 14-aug-2024.

Brand Name
APTIO AUTOMATION
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
newark DE
Manufacturer (Section G)
INPECO S.P.A
via givoletto 15
registration #: 3005509212
10040 val della torre (torino)
IT  
Manufacturer Contact
karl aebig
511 benedict ave.
tarrytown, NY 10591
9142550572
MDR Report Key19941091
Report Number2432235-2024-00173
Device Sequence Number12603024
Product Code JJE
UDI-Device Identifier00630414596754
UDI-Public(01)00630414596754
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10713760
Device Catalogue Number10713760
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale